How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 5296
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I am having bitter taste in my mouth for a while. What cause

Customer Question

I am having bitter taste in my mouth for a while. What cause that?
JA: Have you noticed any recent swelling? Do you have any tooth pain?
Customer: no
JA: Anything else in your medical history you think the doctor should know?
Customer: I have A fib and high blood pressu
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 3 months ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your symptoms. Can i ask do you have any burning in chest or stomach? Any belching? Any soreness of the tongue? Any recent changes of medication?

Customer: replied 3 months ago.
no
Expert:  Dr. Muneeb Ali replied 3 months ago.

Thanks for the additional information, let me just write down an answer for you and ill get back to you in a few mins. If you get a phone call request, please ignore it as that is an automated site response. Thanks!

Expert:  Dr. Muneeb Ali replied 3 months ago.

Well there are a number of conditions which can cause the appearance of a bitter taste in your mouth. The first one which is by far the commonest is acid reflux, this can even occur in the absence of burning in stomach or chest or even belching etc, this is because very minor cases of acid reflux in teh initial stages can present with taste changes in the mouth. If this is the case the you would be managed with drugs like OTC prilosec among dietary adjustments. If you are on warfarin then OTC zantac would be a better option.

Another cause of this can be nutritional deficiencies. Deficiencies of vitamin B12, zinc and magnesium can lead toi the development of altered taste sensations in the mouth. This can be corrected by using various supplements which are all available OTC.

Inflammation of the gums can also cause this problem, this would cause slightly red gums along with pain in the region in advanced cases as well as bleeding. The treatment is with antibiotics.

If you dont have pain, bad breath or any other symptom then the two most likely causes are either a deficiency of a nutrient or acid reflux and both can be treated easily. I would suggest that you try elevating the head of the bed by 30 degrees at night and eat your last meal atleast 2-3 hours before bedtime and if necessary using OTC zantac can be helpful (but before you use that do let me know which medications you are on so i can check and see if there are any interactions which should be considered).

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 3 months ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.